Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Child has diarrhea. Prescribed Taxim O syrup but got the drops. What should be the dose?

Hi My baby is 1 year 2 months old, she weighs 10.2 kgs,has diarrhoea since two days, our doctor has prescribed Taxim O syrup 4ml B.D. By mistake i purchased Taxim O drops( powdered form - after reconstitution makes 10 ml) and i gave her 4ml (100mg) For the first time. It is mentioned on pack as 5g/10ml, and in instruction as each ml contains 25mg of cefixime IP. My daughter is fine, and she is moving around. I want to know if we are giving her the drops, what should be the dosage?
Asked On : Tue, 5 Mar 2013
Answers:  1 Views:  308
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response

Thanks for writing to health care magic.

Antibiotics are required in dysentry and not in diarrhea. In dysentry there is blood in stool. Pain while passing stool and fever may be associated. Normally diarrhea are caused by virus and antibiotics have no role.

One should monitor for dehydration in case of diarrhea.
Monitor for signs of dehydration.
They include
1. Decreased skin turgor
2. Increasing thirst.
3. Sunken eyes.
4. Irritability.
5. Drowsiness.
6. Decreasing passage of urine.

ORS should be given or any fluid containing salt and sugar may be useful.
Zinc containing syrups will help.

You may contact me with further details on the following URL...........

In such scenario the questions are directly forwarded to me .............. and I can answer your queries regarding your kid online regularly.

Hope this helps.
Take care

Dr Y V Siva Sankara Murty
Associate Professor of Pediatrics

Answered: Wed, 6 Mar 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor